Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 8, NWS Louisville, KY

February 11, 20094 counties in Indiana; Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 11, 2009, 1:31 PM EST for 4 counties in Indiana; Meade County, Kentucky. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2009, 1:31 PM EST (18:31 UTC)
Expired
Feb 11, 2009, 2:15 PM EST
In force
44 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Crawford County, IN, Harrison County, IN, Orange County, IN, Washington County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 51 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 11:38 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 111831
SVRLMK
INC025-061-117-175-KYC163-111915-
/O.NEW.KLMK.SV.W.0008.090211T1831Z-090211T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
131 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  EASTERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 215 PM EST...

* AT 127 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES WEST OF SALEM TO 17 MILES NORTHWEST OF CORYDON TO 18
  MILES WEST OF CORYDON..AND MOVING EAST AT 85 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SALEM AND CORYDON BY 140 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3873 8591 3841 8604 3833 8603 3819 8596
      3804 8649 3805 8648 3807 8644 3809 8644
      3810 8647 3817 8647 3834 8641 3869 8639
      3869 8633 3873 8632
TIME...MOT...LOC 1832Z 249DEG 73KT 3869 8624 3839 8626
          3821 8632

$$

MJ
3 follow-up statements
000 
WWUS53 KLMK 111850
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 PM EST WED FEB 11 2009

INC025-061-117-175-KYC163-111915-
/O.CON.KLMK.SV.W.0008.000000T0000Z-090211T1915Z/
WASHINGTON IN-ORANGE IN-CRAWFORD IN-HARRISON IN-MEADE KY-
150 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR NORTHWESTERN MEADE...NORTHERN HARRISON...EASTERN CRAWFORD...
EASTERN ORANGE AND WASHINGTON COUNTIES...

AT 146 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 9 MILES NORTHWEST OF SCOTTSBURG TO 13 MILES SOUTHEAST 
OF SALEM TO 8 MILES WEST OF NEW ALBANY...MOVING EAST AT 45 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3873 8591 3841 8604 3833 8603 3819 8596
      3804 8649 3805 8648 3807 8644 3809 8644
      3810 8647 3817 8647 3834 8641 3869 8639
      3869 8633 3873 8632
TIME...MOT...LOC 1850Z 249DEG 73KT 3882 8580 3852 8582
          3834 8588

$$

LS
000 
WWUS53 KLMK 111856
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM EST WED FEB 11 2009

INC025-117-KYC163-111906-
/O.CAN.KLMK.SV.W.0008.000000T0000Z-090211T1915Z/
ORANGE IN-CRAWFORD IN-MEADE KY-
156 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MEADE...EASTERN
CRAWFORD AND EASTERN ORANGE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3873 8591 3841 8604 3833 8603 3819 8596
      3814 8615 3814 8623 3866 8622 3873 8624
TIME...MOT...LOC 1856Z 249DEG 73KT 3886 8565 3856 8567
          3838 8573

$$

INC061-175-111915-
/O.CON.KLMK.SV.W.0008.000000T0000Z-090211T1915Z/
WASHINGTON IN-HARRISON IN-
156 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EST
FOR CENTRAL HARRISON AND WASHINGTON COUNTIES...

AT 151 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF PUMPKIN
CENTER TO 11 MILES EAST OF SOUTH BOSTON TO 11 MILES EAST OF
BYRNEVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SCOTTSBURG TO 11 MILES SOUTH OF SCOTTSBURG TO NEW ALBANY...MOVING
EAST AT 85 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3873 8591 3841 8604 3833 8603 3819 8596
      3814 8615 3814 8623 3866 8622 3873 8624
TIME...MOT...LOC 1856Z 249DEG 73KT 3886 8565 3856 8567
          3838 8573

$$

LS
000 
WWUS53 KLMK 111908 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM EST WED FEB 11 2009

INC061-175-111919-
/O.EXP.KLMK.SV.W.0008.000000T0000Z-090211T1915Z/
WASHINGTON IN-HARRISON IN-
209 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON AND
WASHINGTON COUNTIES EXPIRES AT 215 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND EASTERN KENTUCKY.

LAT...LON 3873 8591 3841 8604 3833 8603 3819 8596
      3814 8615 3814 8623 3866 8622 3873 8624
TIME...MOT...LOC 1909Z 249DEG 73KT 3895 8533 3865 8535
          3847 8541

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 12:50 PM EST, 41 minutes earlier.

Area forecast discussion, Feb 11, 12:50 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EST WED FEB 11 2009

MESO UPDATE...

A THIN LINE OF STORMS HAS BEEN PRODUCING SPORADIC WIND DAMAGE
INCLUDING G61 IN CHRISTIAN COUNTY OVER THE PAST HOUR. AMAZING
PRESSURE FALLS OF 3 TO 4 MB OVER THE PAST 3 HOURS DEMONSTRATE THE
STRONG MID LEVEL JET AND DEEP SFC LOW NEAR STL. WE HAVE SEVERAL SVR
TSRA WARNINGS OUT FOR VERY LOW TOP CONVECTION 18-23K. INSIDE OF THE
LINE ARE SOME INDIVIDUAL BOWING SEGMENTS WHICH MAY PRODUCE ISOL
TOR.

WIND THREAT REMAINS STRONG WITH THIS LINE...AND GRADIENT WINDS FOR
THE HIGH WIND WARNING STILL LOOKS GOOD TOO.

.NEAR TERM (THIS AFTERNOON AND TONIGHT)...

NO CHANGES TO THE FCST EXCEPT FOR THE NEW TORNADO WATCH FOR THE
ENTIRE CWA...FOR A NARROW LINE OF THIN CONVECTION THAT HAS WEAK
THERMODYNAMICS...BUT HIGH KINEMATICS.  PAH IS ISSUING SVRS FOR THE
SRN EDGE OF THE FAST MOVING LINE...WITH EMBEDDED BOOKEND VORTICIES
WHICH COULD CAUSE ISOL QUICK TORNADO SPINUPS AS THE LINE MOVES
EAST.  THERE IS A STRONG POTENTIAL FOR DAMAGING WINDS WITH TREE AND
PROPERTY DAMAGE ALONG WITH SCATTERED POWER OUTAGES...BUT LACK OF
INSTABILITY COULD LIMIT THE POTENTIAL FOR MUCH LIGHTNING...BUT EVEN
A LINE OF SHRA WILL HAVE THE POTENTIAL TO MIX DOWN 60+ MPH WINDS.

GRADIENT WINDS WILL CONTINUE WITH 25-35 MPH AND GUSTS TO 50+.
THESE WINDS WILL CONTINUE TO INCREASE AS THE FRONT APPROACHES AND BE
STRONGEST WITH AND AFTER A LINE OF THUNDERSTORMS THAT WILL MOVE INTO
THE WESTERN COUNTIES THROUGH NEXT COUPLE OF HOURS...THROUGH I-65
FROM 1PM-3PM EST AND THROUGH INTERSTATE 75 230PM-5PM EST.

THIS EVENING AND TONIGHT...

WINDS WILL REMAIN VERY STRONG BEHIND THE THIN SQUALL LINE AS DECENT
COLD AIR ADVECTION AND RESULTING SUBSIDENCE WILL MIX WINDS OF 25-40
MPH AND GUSTS OVER 50 MPH TO THE SURFACE INTO THIS EVENING. TIMING
OF THE HIGH WIND WARNING COVERS THIS WELL AND WILL CONTINUE THE
HIGHLIGHT THROUGH 10PM EST WEDNESDAY AS IT CURRENTLY EXISTS.

WINDS DECREASE QUICKLY AFTER 10PM EST BUT REMAIN IN THE 15-30 MPH
RANGE THROUGH THE OVERNIGHT HOURS.

.LONG TERM (THURSDAY THROUGH TUESDAY)...

ZONAL FLOW WILL COVER THE WHOLE CENTRAL PORTION OF THE COUNTRY
THURSDAY AS A STRONG JET WILL BISECT THE CONUS FROM CALIFORNIA
THROUGH THE MID ATLANTIC STATES. THE DEEP CYCLONE THAT BROUGHT THE
STRONG WINDS WEDNESDAY WILL FILL AS IT MOVES TOWARDS NEW ENGLAND.
YET ANOTHER IN A SERIES OF COLD TROUGHS WILL MOVE ASHORE THE
SOUTHERN CALIFORNIA COAST EARLY THURSDAY. EVENTUALLY...THIS FEATURE
WILL BECOME CAUGHT UP IN THE FAST ZONAL FLOW AND BRING SOME RAIN TO
THE LOWER OHIO VALLEY SATURDAY.

BREEZY WINDS EARLY THURSDAY WILL EASE UP SOMEWHAT DURING THE
AFTERNOON AS PRESSURE GRADIENT RELAXES ACROSS THE AREA DURING THE
DAY. WEST WINDS OF 10 TO 15 MPH THURSDAY WILL DIMINISH AND BECOME
LIGHT EARLY FRIDAY AS HIGH PRESSURE. LIGHT WINDS FRIDAY WILL
BECOME SOUTHEAST EARLY SATURDAY AS LOW PRESSURE APPROACHES FROM THE
WEST.

WITH AIR OF PACIFIC ORIGIN ARRIVING EARLY FRIDAY BEHIND THE
DEPARTING STORM...TEMPERATURES BOTH FRIDAY AND SATURDAY WILL STAY
MILD. HIGHS THURSDAY THROUGH PERHAPS SATURDAY SHOULD IN A BROAD
SENSE RANGE FROM THE UPPER 40S NORTH THROUGH THE UPPER 50S CLOSE TO
TENNESSEE. WITH WRAP-AROUND MOISTURE ASSOCIATED WITH DEEP LOW
PRESSURE DEPARTING QUICKLY LATE WEDNESDAY...MOSTLY CLEAR SKIES WILL
DEVELOP BY THURSDAY MORNING...CONTINUING INTO FRIDAY MORNING. SOME
MID AND HIGH LEVEL CLOUDINESS WILL ARRIVE FRIDAY AFTERNOON AS THE
NEXT SYSTEM APPROACHES.

BOTH THE GFS AND THE NEW ECMWF SHOW A JET MAX PUNCHING EAST ACROSS
THE TENNESSEE VALLEY SATURDAY MORNING. LOW PRESSURE ASSOCIATED WITH
LIFT IN THE LEFT EXIT REGION OF THIS JET WILL LIKELY MOVE ACROSS THE
REGION SATURDAY. THE NAM FORECAST IS FARTHER NORTH AND THE DEEPEST
WITH THIS CYCLONE...MOVING A A 998MB LOW ACROSS NORTHERN INDIANA
AROUND 12Z SATURDAY.  PREFERRED ARE THE GFS AND ECMWF MODELS...WHICH
FORECASTS A WEAKER LOW MOVING EASTWARD ALONG/NORTH OF INTERSTATE 64.
ALL MODELS SHOW ACTIVE CONVECTION LATE FRIDAY AND SATURDAY ALONG THE
GULF STATES ALONG A RETURNING SURFACE FRONT. THIS WILL RESTRICT
MOISTURE TRANSPORT NORTH AND WILL LIKELY LEAD TO LIKELY
PRECIPITATION...BUT RELATIVELY LIGHT QPF AMOUNTS SATURDAY.

SOUTHEAST WINDS SATURDAY WILL KEEP TEMPERATURES MILD UNTIL COLDER
AIR ARRIVES LATE WHEN WINDS SHIFT TO THE NORTHWEST AS THE SURFACE
LOW PASSES EAST. SOME MID LEVEL MOISTURE WILL LINGER
SUNDAY...KEEPING A CHANCE OF SHOWERS. THE COOLER GFS HINTS AT A RAIN
SNOW MIX ACROSS THE NORTH SUNDAY. FOR NOW...WILL NOT CHANGE THE
ONGOING FORECAST SUNDAY THROUGH TUESDAY.

&&

.AVIATION (12Z TAFS)...

WINDS A SIGNIFICANT THREAT TO AVIATION THROUGHOUT THE TAF PERIOD AS
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHES
AND MOVES THROUGH THE REGION. WINDS ALREADY CLIMBING AT THE SURFACE
AND ARE GUSTING TO NEAR 25KTS...WITH 12-15Z WEDNESDAY LIKELY SEEING
THE LEAST AMOUNT OF WIND DURING THE TAF PERIOD. SURFACE WINDS WILL
LIKELY BE STRONGEST BETWEEN 15Z WEDNESDAY AND 00Z THURSDAY.

WIND SHEAR WILL INCREASE THIS MORNING AS A 60-75KT JET BUILDS IN AT
5K FT OFF THE SURFACE...WITH WINDS AROUND 50-60KT AROUND 2K FT. THIS
WIND SHEAR WILL BE IN PLACE THROUGH AROUND 06Z THURSDAY BEFORE WINDS
ALOFT BEGIN TO DECREASE. SURFACE WINDS WILL WEAKEN AFTER 00Z
THURSDAY...THOUGH GUSTS TO 30KTS AT THE SURFACE WILL BE POSSIBLE
THROUGH AROUND OR SHORTLY AFTER 12Z THURSDAY.

A LOW-TOPPED SQUALL LINE IS STILL ANTICIPATED AHEAD OF THE
APPROACHING LOW AND IS ON TRACK TO STRETCH FROM SDF TO BWG DURING
THE 17Z-20Z TIME PERIOD...AND AFFECT LEX AROUND 19Z-22Z. TSRA AND
THE STRONGEST WINDS OF THE EVENT STILL LOOK TO OCCUR DURING THIS
TIME PERIOD. THE SQUALL LINE AND ASSOCIATED VERY STRONG WIND GUSTS
WILL MOVE OUT QUICKLY...BUT AS MENTIONED...STRONG SURFACE WINDS AND
WIND SHEAR WILL CONTINUE THROUGH THE END OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WARNING FOR CENTRAL KENTUCKY 12Z WEDNESDAY TO 03Z
THURSDAY.
IN...HIGH WIND WARNING FOR SOUTH CENTRAL INDIANA 12Z WEDNESDAY TO
03Z THURSDAY.
&&

WEATHER.GOV/LOUISVILLE

SHORT TERM...JDK/JDG
LONG TERM....JSD
AVIATION.....JDK
MESO.........JDG
Hazardous weather outlook, Feb 11, 11:45 AM EST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST WED FEB 11 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1145 AM EST WED FEB 11 2009 /1045 AM CST WED FEB 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO
THE EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 55 TO
60 MPH WILL BE POSSIBLE.

IN ADDITION...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE REGION DURING THE AFTERNOON. THIS LINE HAS THE
POTENTIAL TO PRODUCE WIND GUSTS EXCEEDING 60 MPH. IN ADDITION...
ISOLATED TORNADOES ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

SPOTTERS ARE ENCOURAGED TO REPORT PEAK WIND GUSTS AND ANY INSTANCES
OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND
TONIGHT.

DK

In the hours before

Special weather statement, Feb 11, 11:45 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST WED FEB 11 2009

INZ089-KYZ023-024-026-027-061-070>072-111745-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-PERRY-SIMPSON-WARREN-
1045 AM CST WED FEB 11 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CENTRAL KENTUCKY...

AT 1142 AM EST/1042 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS
ACROSS WEST-CENTRAL KENTUCKY...FROM CHRISTIAN COUNTY TO HENDERSON
COUNTY...MOVING EAST-NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AND STRONG GUSTY
WINDS OF AROUND 50 MPH OR HIGHER ARE EXPECTED WITH THESE SHOWERS
AND STORMS.

BE AWARE THAT A GUST FRONT PRECEDING THESE SHOWERS AND STORMS WILL
GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Feb 11, 12:50 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EST WED FEB 11 2009

KYZ024-027-028-062-111830-
BRECKINRIDGE-EDMONSON-GRAYSON-HARDIN-
1150 AM CST WED FEB 11 2009

...LINE OF SHOWERS WILL PRODUCE VERY STRONG WIND GUSTS...

AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF RAIN SHOWERS EXTENDING FROM 7 MILES EAST OF WHITESVILLE TO
15 MILES EAST OF HARTFORD TO MORGANTOWN...MOVING NORTHEAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG
GUSTY WINDS OF AT LEAST 50 MPH ARE EXPECTED WITH THIS LINE.

THIS LINE WILL BE...
  NEAR HARDINSBURG BY NOON CST.
  NEAR LEITCHFIELD BY 1210 PM CST.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Local storm report, Feb 11, 1:10 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND GST     BOWLING GREEN           36.97N  86.44W
02/11/2009  M66 MPH          WARREN             KY   BROADCAST MEDIA

&&

EVENT NUMBER 00235

MRC
Local storm report, Feb 11, 1:13 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
113 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0103 PM     NON-TSTM WND DMG RUSSELL SPRINGS         37.05N  85.08W
02/11/2009                   RUSSELL            KY   BROADCAST MEDIA

            ABOUT 15 TO 20 FEET OF SHINGLES WERE BLOWN OFF A CHURCH
            BUILDING.

&&

EVENT NUMBER 00236

MRC
Local storm report, Feb 11, 1:24 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
124 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND GST     BOWLING GREEN           36.97N  86.44W
02/11/2009  M68 MPH          WARREN             KY   ESPOTTER

            WIND GUST MEASURED AT WESTERN KENTUCKY UNIVERSITY.

&&

EVENT NUMBER 00237

MRC
Local storm report, Feb 11, 1:30 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EST WED FEB 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     CANEYVILLE              37.42N  86.49W
02/11/2009                   GRAYSON            KY   DISPATCH

            TREES DOWNED.

&&

EVENT NUMBER 00238

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:33 PM ESTSevere Thunderstorm WarningLMKDubois, Perry27 min
Feb 11, 12:56 PM ESTTornado WarningLMKCrawford, Dubois, Orange, Perry34 min
Feb 11, 1:03 PM ESTSevere Thunderstorm WarningLMKPerry42 min
Feb 11, 2:13 PM ESTSevere Thunderstorm WarningLMKScott34 min
Feb 11, 3:37 PM ESTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry23 min
Feb 11, 12:16 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio44 min
Feb 11, 12:40 PM ESTSevere Thunderstorm WarningLMKSimpson, Warren35 min
Feb 11, 12:48 PM ESTSevere Thunderstorm WarningLMKHancock27 min
Feb 11, 1:13 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Warren32 min
Feb 11, 1:17 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin43 min
Feb 11, 1:34 PM ESTSevere Thunderstorm WarningLMKBarren, Hart26 min
Feb 11, 1:45 PM ESTSevere Thunderstorm WarningLMKHardin30 min
Feb 11, 1:55 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Metcalfe35 min
Feb 11, 1:57 PM ESTSevere Thunderstorm WarningLMKHardin, Larue33 min
Feb 11, 2:00 PM ESTSevere Thunderstorm WarningLMKBullitt30 min
Feb 11, 2:06 PM ESTSevere Thunderstorm WarningLMKJefferson24 min
Feb 11, 2:06 PM ESTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor39 min
Feb 11, 2:08 PM ESTSevere Thunderstorm WarningLMKNelson37 min
Feb 11, 2:08 PM ESTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe37 min
Feb 11, 2:12 PM ESTSevere Thunderstorm WarningLMKAdair, Metcalfe, Russell33 min
Feb 11, 2:12 PM ESTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer33 min
Feb 11, 2:18 PM ESTSevere Thunderstorm WarningLMKOldham, Shelby42 min
Feb 11, 2:32 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Marion, Taylor28 min
Feb 11, 2:34 PM ESTSevere Thunderstorm WarningLMKHenry41 min
Feb 11, 2:38 PM ESTSevere Thunderstorm WarningLMKClinton, Russell37 min
Feb 11, 2:44 PM ESTSevere Thunderstorm WarningLMKAnderson31 min
Feb 11, 2:46 PM ESTSevere Thunderstorm WarningLMKAdair, Casey, Russell29 min
Feb 11, 2:50 PM ESTSevere Thunderstorm WarningLMKBoyle, Mercer, Woodford25 min
Feb 11, 2:54 PM ESTTornado WarningLMKCasey20 min
Feb 11, 2:56 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln34 min
Feb 11, 2:59 PM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Woodford31 min
Feb 11, 2:59 PM ESTSevere Thunderstorm WarningLMKFayette, Jessamine46 min
Feb 11, 3:02 PM ESTTornado WarningLMKLincoln28 min
Feb 11, 3:09 PM ESTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison36 min
Feb 11, 3:11 PM ESTSevere Thunderstorm WarningLMKCasey, Lincoln34 min
Feb 11, 3:16 PM ESTTornado WarningLMKGarrard, Madison18 min
Feb 11, 3:18 PM ESTTornado WarningLMKLincoln27 min
Feb 11, 3:31 PM ESTSevere Thunderstorm WarningLMKClark, Madison29 min
Feb 11, 4:40 PM ESTSevere Thunderstorm WarningLMKShelby, Spencer14 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.